MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0202-B
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing coil a embolization procedure in the distal superior mesenteric artery (sma) using ruby coils, a ruby coil detachment handle (handle) and a non-penumbra microcatheter.During the procedure, the physician advanced a ruby coil into the target vessel using the microcatheter and attempted to detach it using the handle; however, the ruby coil failed to detach.Therefore, the ruby coil was removed.The procedure was completed using another ruby coil, the same microcatheter and handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 5.0 cm and 67.0 cm from the proximal end.The embolization coil was intact with the pusher assembly and undamaged.Conclusions: evaluation of the returned ruby coil revealed that the pet lock was intact on the proximal end of the pusher assembly.If the proximal end of the pusher assembly is not properly seated in the handle during an attempt to detach the embolization coil from its pusher assembly, the pet lock will not separate and retract the pull wire out of the distal detachment tip (ddt) resulting in the embolization coil detaching from its pusher assembly.During functional testing, the ruby coil was able to detach with a demonstration handle without issue.Further evaluation of the device revealed pusher assembly kinks.This damage was likely incidental to the complaint and could have occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10656454
Report Number3005168196-2020-01678
Device Sequence Number14340790
Product Code HCG
UDI-Device Identifier00814548018263
UDI-Public00814548018263
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0202-B
Device Catalogue NumberRBY4C0202
Device Lot NumberF94871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Date Report Sent to FDA01/01/2005